News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: 22 year old , chest pain + left arm pain


 bread123 - Fri Feb 22, 2008 10:03 pm

Hi

I am a 22 year old student who experiences chest pain, slightly to the left side.

The pain usually includes sensations in my left arm, from tinging to numbness, to just a dull pain. The chest pain was always brought on by alcohol the morning/night after and left me with palpitations and dizzyness also.

However, I have recently cut out the alcohol for a month and while I have been feeling a bit better I still experience pain sometimes from exertion and sometimes when at rest. Including this I have been experiencing some general symptoms, such as headaches and more frequent bowel movements (From 1 to 3 times a day).

The doctor checked my blood pressure which was normal, and so were a few general blood tests. He dismissed it as heart burn and gave me proton pump inhibitors. I do not feel the pain is a burning one particularly.

I am perfect weight for my height, eat an OK diet for a student, but exercise infrequently.

thanks, im getting so sick and tired of this!
 Dr. Chan Lowe - Wed Feb 27, 2008 10:56 pm

User avatar Hello Bread123,

I would recommend you see a cardiologist about this. At your age a cardiac problem is much less likely but can still occur. When dealing with the heart it is always safest to be sure there is no problem.

If your heart checks out you may want to see a GI specialist to further evaluate the issue of reflux. This is probably the most common cause of chest pain in your age group. Also, the proton pump inhibitors can take several days to become fully effective so if you just started taking them you may not yet be noticing an effect.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here